Thunderstorm Wind, Claiborne
- When
- August 28, 3:12 PM CST
- Where
- Claiborne County, 0.9 mi SW of Haynesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.960, -93.140
Trees downed in the city of Haynesville.
Isolated strong to severe thunderstorms developed during the afternoon on August 28th along a slow-moving frontal boundary extending from southwest Oklahoma toward the Red River, with additional gradual southward progression aided by convection. Warm and moist air south of this front spread northeastward across Texas and toward the front, with renewed thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated strong to severe thunderstorms developed during the afternoon on August 28th along a slow-moving frontal boundary extending from southwest Oklahoma toward the Red River, with additional gradual southward progression aided by convection. Warm and moist air south of this front spread northeastward across Texas and toward the front, with renewed thunderstorm development. While mid-level lapse rates were not particularly steep, dew points in the lower 70s and temperatures in the lower 90s contributed to at least 1500 J/kg MLCAPE. Mid-level west to northwest flow of 30-35 knots atop the frontal zone resulted in effective deep-layer shear near 35 knots. As a result, a few locally severe wind gusts occurred with thunderstorms in Claiborne Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 28, 1:50 PM CST, 1 hour 22 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Shreveport LA
250 PM CDT Thu Aug 28 2025
...New DISCUSSION...
.KEY MESSAGES...
Issued at 118 PM CDT Thu Aug 28 2025
- Active weather will return to the region today. This will
support an increasing risk for severe weather and flash
flooding.
- Severe weather may pose a risk for damaging winds and an
isolated tornado or two on Thursday, mainly north of I-20. A
Flood Watch is in effect for a large portion of the region from
Midnight tonight through Friday morning.
- An active upper level pattern will keep rain chances and cooler
conditions across the region over the Labor weekend. Drier
weather will arrive by the middle of next week.
&&
.DISCUSSION...
Issued at 118 PM CDT Thu Aug 28 2025
Upper ridging continues to expand across a large portion of Texas
and northward into the southern Rockies. This has yielded a deep
longwave trough over the eastern CONUS, which has put our
forecast area in northwesterly flow aloft. Because of the
expansion of the ridge, the cool front from a couple days ago has
returned northward as a warm front through the region, stalling
along a line from near Idabel Oklahoma, southeastward to near the
Louisiana/Arkansas state line. A couple of disturbances have
moved across the flow this morning, resulting in ongoing showers
and thunderstorms extending from eastern Oklahoma through a large
portion of Arkansas, and into Northern Mississippi. There has been
several flash flood warnings north of our forecast zones this
morning, as convection continues to train over those areas.
Rainfall has been much lighter over our area, but there has been
an uptick in intensity over the past hour near the stalled frontal
boundary in SE Oklahoma. This convection should stay along and
north of the boundary as it moves southeastward over the next
couple of hours. There is some concern that we could see some
marginally severe hail and strong wind gusts with the uptick in
storm intensity. South to front, conditions should be much drier
today, although some isolated convection has develop across our
central and northeast Louisiana parishes with diurnal heating.
Temperatures today will be much different on either side of the
front. Clouds and rainfall will keep highs in the upper 70s to
lower 80s north of the front. South of the front, expect afternoon
temperatures to climb into the low to mid 90s.
As we move into the late afternoon and early evening hours today,
a short-wave trough will swing across the Great Lakes. This will
amplify the eastern CONUS trough farther southward into the
region, pushing the stalled frontal boundary to near the I-20
corridor of East TX/North Louisiana. Ongoing convection will
likely push southward as well across our East Texas and North &
Central Louisiana zones during this timeframe, resulting in some
strong wind gusts in those portions of the region. We may see a
brief break in convection before another disturbance moves across
the flow near the front around Midnight. This convection will be
slow to move, as it trains along the front overnight. During this
period is when we expect the highest flash flood potential, so a
Flood Watch has been issued from Midnight tonight through 1 PM
Friday afternoon. An additional 2 to 3 inches of rain is expected
on top of what we will see today, with some locally higher amounts
possible.
Rain chances will remain across the region on Friday as the front
will remain stalled over the region. By Saturday, the center of
the aforementioned upper ridge will start to shift southward into
northern Mexico. This will allow the frontal boundary to push
southward out of the area. However, an active northwest flow
pattern will keep rain chances over the region through the weekend
into early next week. A stronger cool front will move through the
flow by the middle of next week, bringing drier conditions to the
region. /20/
&&
.AVIATION...
(18Z TAFS)
Issued at 1130 AM CDT Thu Aug 28 2025
Rapidly forming MVFR CU field across NE TX and N LA in the wake of
a returning warm front will continue lifting to low VFR heights
and scattering out as the day goes on. We will await convection
currently across Southeast Oklahoma and Central Arkansas to begin
rapidly accelerating southward later this afternoon and especially
into the evening and overnight hours, impacting most if not all
our airspace and terminals as it does. Look for strong
thunderstorm wind gusts as these storms progress through these
terminals through the evening and overnight hours. Front will
eventually backdoor into our airspace from the northeast, allowing
for a wind shift across most terminals through this TAF period
with MVFR and IFR ceilings likely in the wake of the backdooring
cold front. Post frontal convection will also be likely overnight
through the end of the TAF period as well and have made note of
this towards the tail end of our 24hr TAF package as well.
13
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 650 AM CDT Thu Aug 28 2025
Spotter activation may be needed this afternoon through tonight
for the potential for isolated severe thunderstorms and flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 73 83 73 / 40 80 80 60
MLU 90 69 80 70 / 50 80 90 60
DEQ 77 65 76 66 / 90 90 70 30
TXK 89 68 80 69 / 70 90 80 40
ELD 85 64 79 65 / 70 90 80 40
TYR 94 74 87 71 / 20 50 60 50
GGG 95 72 84 70 / 30 60 70 60
LFK 95 75 92 73 / 20 20 60 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from 1 AM CDT Friday through Friday afternoon for
ARZ050-051-059>061-070>073.
LA...Flood Watch from 1 AM CDT Friday through Friday afternoon for
LAZ001>006-010>014-021.
OK...Flood Watch from 1 AM CDT Friday through Friday afternoon for
OKZ077.
TX...Flood Watch from 1 AM CDT Friday through Friday afternoon for
TXZ096-097-108>112-125-126-138.
&&
DISCUSSION...20
AVIATION...13Special Weather Statement
National Weather Service Shreveport LA
210 PM CDT Thu Aug 28 2025
OKZ077-TXZ096-282000-
Red River TX-McCurtain OK-
210 PM CDT Thu Aug 28 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 3 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm 20
miles northwest of Bagwell, or 27 miles northwest of Clarksville,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Bagwell, Manchester, Detroit, Negley, Woodland, Kiomatia, Kanawha,
Silver City, Redland, Albion and Farmers Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3393 9525 3396 9499 3348 9516 3356 9531
3388 9531 3388 9528 3390 9529 3391 9527
3389 9527 3389 9526
TIME...MOT...LOC 1910Z 291DEG 22KT 3379 9548
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
57Special Weather Statement
National Weather Service Shreveport LA
259 PM CDT Thu Aug 28 2025
TXZ096-109-282045-
Red River TX-Titus TX-
259 PM CDT Thu Aug 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TITUS AND RED RIVER
COUNTIES THROUGH 345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bagwell, or near Clarksville, moving southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Boxelder, Bogata, Bagwell, Wilkerson, Detroit, Deport,
Avery, Annona, English, Harts Bluff, and Cuthand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3380 9531 3363 9475 3355 9474 3328 9484
3350 9531
TIME...MOT...LOC 1959Z 294DEG 29KT 3361 9516
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
57Special Weather Statement
National Weather Service Shreveport LA
334 PM CDT Thu Aug 28 2025
ARZ071>073-LAZ003-004-282115-
Lafayette AR-Union AR-Columbia AR-Claiborne LA-Webster LA-
334 PM CDT Thu Aug 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LAFAYETTE...
SOUTHWESTERN UNION AND COLUMBIA COUNTIES...NORTH CENTRAL WEBSTER AND
NORTHWESTERN CLAIBORNE PARISHES THROUGH 415 PM CDT...
At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Magnolia to near Bussey. Movement was southeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Magnolia, Waldo, McNeil, Haynesville, Taylor, Emerson, Shongaloo,
Bussey, Mount Holly, Smithland, Atlanta, Village, Macedonia, Calhoun,
Laughlin, Spotville, Hew Hope, Ebenezer, Walkerville, and Cornelius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3323 9272 3295 9297 3294 9329 3314 9366
3339 9326
TIME...MOT...LOC 2034Z 296DEG 25KT 3327 9323 3315 9353
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Shreveport LA
336 PM CDT Thu Aug 28 2025
LAZ022-282100-
La Salle LA-
336 PM CDT Thu Aug 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LA SALLE PARISH
THROUGH 400 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm over
Midway, or 18 miles west of Jonesville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jena, Midway, and Nebo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3156 9214 3170 9227 3193 9202 3193 9201
3161 9201
TIME...MOT...LOC 2036Z 230DEG 20KT 3169 9214
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Shreveport LA
344 PM CDT Thu Aug 28 2025
TXZ096-097-108>112-282145-
Cass TX-Camp TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
344 PM CDT Thu Aug 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CASS...FRANKLIN...
SOUTHWESTERN BOWIE...NORTHERN MORRIS...TITUS...NORTHWESTERN CAMP AND
SOUTHERN RED RIVER COUNTIES THROUGH 445 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm over
Boxelder, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Pleasant, Pittsburg, Clarksville, Leesburg, Hagansport,
Boxelder, Mount Vernon, Naples, Bogata, Omaha, Us 259 And I 30
Intersection, Cookville, Wilkerson, Purley, Dalby Springs, Winfield,
Talco, Avery, Annona, and Miller's Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3347 9531 3365 9506 3338 9430 3319 9460
3295 9504 3309 9531
TIME...MOT...LOC 2044Z 310DEG 25KT 3346 9492
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe Shreveport radar (KSHV), 87 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees downed in the city of Haynesville.
Trees downed at the intersection of Highway 2 and Greer Road.
Trees downed at the intersection of Highway 2 and Highway 518.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290579, 1290582, 1290593.